Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Autistic child taking Abilify. Has mood swings. Sleeping after taking Clonidine. Help

I have an autistic child who was on abilify.... worked well now dr decided to change he now exhibits all the mood swings and bad behavior that the abilify helped with the new medication just seems to sedate him he sleeps or naps then is up and doing what did before.... started him on clonidine not working .......cant he go back to the abilify or start a drug that has the same type of classifications that helps with dopamine and serotonin receptor or partial agonism in the brain is there suck a drug becides abilify???
Asked On : Fri, 21 Jun 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Psychiatrist 's  Response
Aripiprazole is a second generation anti psychotic used in treatment for aggression and irritability in autism . It is relatively well tolerated and do not have any major long term side effects, so discuss it with your treating physician about the reason for discontinuing aripiprazole, and if there are no observed side effects you can ask to restart it.
Clonidine is also used for the treatment of autism but the effects are variable from patients to patient and is more effective in hyperactivity . Along with drugs you should start him on behavioral and educational therapy which will help him with aggression and communication issues.
Regards
Dr Sanghanayak Meshram.
Answered: Fri, 21 Jun 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions